MAUDE Adverse Event Report: SOPHYSA POLARIS® SPVA KIT PREATTACHED / BO19-10

SOPHYSA POLARIS® SPVA KIT PREATTACHED / BO19-10
Model Number SPVA-2010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is still in investigation.
 
Event or Problem Description
A malfunction has been observed on a spva-2010 device by the hospital practitioners.It concerns a ventricular shunt valve, implanted on (b)(6) 2021, which presented no connection problems at the implantation time, but then showed to be dysfunctional on use.The valve has been replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device: visual inspection: presence of organic residues in the valve body.Presence of marks on the valve body related to the explantation of the device.Absence of the reservoir with the returned device.Pressure testing before decontamination : the pressure values did not conform.The measured pressure in the state of return (p1) did conform with its specification.However, for pressure values p3, p4, and p5, they did not conform with the specification.P3 is measured at 134 mmh2o with a maximum of 125 mmh2o, p4 is measured at 181 mmh2o with a maximum of 165 mmh2o, and p5 is measured at 284 mmh2o with a maximum of 215 mmh2o.Programming control : the valve did conform pressure testing after cleaning with alcohol : the organic residues have been removed from the valve body.The pressure values (p3, p4, p5) are still non-compliant but closer to maximum tolerances.P3 is measured at 126 mmh2o with a maximum of 125 mmh2o, p4 is measured at 175 mmh2o with a maximum of 165 mmh2o, and p5 is measured at 252 mmh2o with a maximum of 215 mmh2o.The batch file has been reviewed and the valve complies with the expected specifications when release from production.In conclusion, the valve assembly did not comply with its specifications.The valve shows a variation in pressure values on some of the other positions, reduced by valve cleaning.This seems to demonstrate that the presence of residues is indeed the cause of this variation.Therefore, the root cause of the device explantation is the passage of these organic residues in the valve body which implies a disruption in the proper functioning of the valve even though the valve pressure in the return state is within specifications.The report is the follow up 1 of the case 3001587388-2025-25055.This report including an analysis of the device.Follow up : this report is being resubmitted because the previous report sent on 04/04/2025 (increment 00006) was not accepted.

Brand Name
POLARIS® SPVA KIT PREATTACHED / BO19-10
Common Device Name
POLARIS® SPVA KIT PREATTACHED / BO19-10
Manufacturer (Section D)
SOPHYSA
5 rue sophie germain
besançon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21408543
Report Number3001587388-2025-25055
Device Sequence Number9576046
Product Code JXG
UDI-Device Identifier03760124131314
UDI-Public0103760124131314111902161724020110269765
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberSPVA-2010
Device Catalogue NumberSPVA-2010
Device Lot Number269755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown